Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 486, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Oct 12, 2011, 6:24 PM CDT for Cedar County, Missouri. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 12, 2011, 6:24 PM CDT (23:24 UTC)
- Expired
- Oct 12, 2011, 6:56 PM CDT
- In force
- 32 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cedar County, MO
The radar
The Springfield radar (KSGF), 70 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
492
WUUS53 KSGF 122324
SVRSGF
MOC039-130030-
/O.NEW.KSGF.SV.W.0486.111012T2324Z-111013T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
624 PM CDT WED OCT 12 2011
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CEDAR COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 730 PM CDT.
* AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR FILLEY...OR 7 MILES SOUTHEAST OF EL DORADO
SPRINGS...MOVING EAST AT 15 MPH. THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* LOCATIONS IMPACTED INCLUDE ARNICA...BEARCREEK...CAPLINGER MILLS...
FILLEY...STOCKTON...UMBER VIEW HEIGHTS AND WAGONER.
OTHER LOCATIONS IN THE WARNING INCLUDE STOCKTON LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
SEVERE THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...
INCLUDING LARGE HAIL...DAMAGING WINDS THAT CAN CREATE DANGEROUS
FLYING PROJECTILES AND DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND
LIGHTNING. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A
STURDY SHELTER IMMEDIATELY.
&&
LAT...LON 3785 9393 3784 9381 3783 9381 3784 9374
3783 9363 3764 9363 3758 9378 3774 9403
TIME...MOT...LOC 2324Z 285DEG 15KT 3779 9396
WIND...HAIL 60MPH 1.00IN
$$
HATCH2 follow-up statements
471
WWUS53 KSGF 122345
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
645 PM CDT WED OCT 12 2011
MOC039-130030-
/O.CON.KSGF.SV.W.0486.000000T0000Z-111013T0030Z/
CEDAR MO-
645 PM CDT WED OCT 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR EASTERN CEDAR COUNTY...
AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM 4 MILES NORTHWEST OF STOCKTON...MOVING
SOUTHEAST AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IMPACTED INCLUDE ARNICA...BEARCREEK...CAPLINGER MILLS...
STOCKTON AND UMBER VIEW HEIGHTS.
OTHER LOCATIONS IN THE WARNING INCLUDE STOCKTON LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN SPRINGFIELD.
&&
LAT...LON 3769 9393 3781 9383 3781 9374 3780 9363
3764 9363 3758 9378
TIME...MOT...LOC 2345Z 298DEG 19KT 3773 9382
WIND...HAIL 60MPH 1.00IN
$$
HATCH122
WWUS53 KSGF 122356
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
656 PM CDT WED OCT 12 2011
MOC039-130006-
/O.CAN.KSGF.SV.W.0486.000000T0000Z-111013T0030Z/
CEDAR MO-
656 PM CDT WED OCT 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CEDAR COUNTY IS
CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 3769 9393 3781 9383 3781 9374 3780 9363
3764 9363 3758 9378
TIME...MOT...LOC 2356Z 298DEG 19KT 3770 9376
$$
HATCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 12, 5:55 PM CDT, 29 minutes earlier.
Area forecast discussion, Oct 12, 5:55 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 555 PM CDT WED OCT 12 2011 ...UPDATE TO AVIATION... .DISCUSSION... SHOWERS AND THUNDERSTORMS IMPACTED PORTIONS OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS TODAY. THIS INITIAL ROUND OF ACTIVITY CONTINUES TO SHIFT INTO THE EASTERN OZARKS THIS AFTERNOON. MEANWHILE...SKIES HAD CLEARED OVER WESTERN MISSOURI AND EASTERN KANSAS...ALLOWING TEMPERATURES TO WARM INTO THE MIDDLE AND UPPER 70S. THIS WARMING...ALONG WITH A PASSING SHORTWAVE TROUGH...HAS CREATED AN UNSTABLE AIRMASS OVER THIS REGION. MIXED LAYER CAPES HAVE INCREASE TO OVER A 1000 J/KG WEST OF HIGHWAY 65. A FIELD OF CUMULUS HAD DEVELOPED IN THIS REGION WHERE ITS THOUGHT THAT A 2ND ROUND OF STORMS COULD DEVELOP. THE H-TRIP MODEL SUGGESTS INITIATION SOMEWHERE NEAR THE KANSAS AND MISSOURI STATE LINE BETWEEN 22Z AND 00Z. THE ENVIRONMENT SHOULD BE SUPPORTIVE OF A FEW STRONG TO MARGINALLY SEVERE STORMS. OVERALL DEEP LAYER SHEAR OF 20-25 KNOTS WILL BE JUST SUFFICIENT TO ORGANIZE A FEW UPDRAFTS. CAPE BELOW 3KM EXCEEDED 100 J/KG...WHICH WILL ALLOW FOR A MARGINAL RISK FOR DAMAGING WIND GUSTS. THERE ALSO COULD BE A RISK FOR LARGE HAIL UP TO THE SIZE OF QUARTERS OR HALF DOLLARS. THE VEERING SURFACE WINDS FROM THE SOUTHWEST WOULD MITIGATE LOW LEVEL HELICITIES NEEDED FOR TORNADOES...THEREFORE...THIS EVENING'S ENVIRONMENT IS NOT IDEAL FOR A TORNADO RISK. THIS CONVECTION WILL SHIFT EAST THROUGH THE EVENING HOURS...EVENTUALLY EXITING THE OZARKS BY MIDNIGHT TONIGHT. A PACIFIC AIRMASS WILL FOLLOW...SETTING THE STAGE FOR SEVERAL DAYS OF DRY WEATHER AND COOLER OVERNIGHT LOW TEMPERATURES. LOOK FOR LOWS IN THE 40S BOTH THURSDAY NIGHT AND FRIDAY NIGHT. AFTERNOON HIGHS WILL STILL WARM INTO THE 70S. A PRETTY NICE WEEKEND IS IN STORE FOR EVERYONE. THE UPPER FLOW WILL BECOME HIGHLY ZONAL...ALLOWING SOUTHERLY WINDS TO QUICKLY COMMENCE BY SATURDAY AFTERNOON. IT COULD BE A FANTASTIC WEEKEND FOR A RIVER FLOAT OR A LATE SEASON LAKE RUN...AS AFTERNOON TEMPERATURES BOTH SATURDAY AND SUNDAY...WARM INTO THE MIDDLE AND UPPER 70S UNDER MOSTLY SUNNY SKIES. BY MONDAY...BOTH THE GFS AND THE ECMWF SUGGEST A STRONGER COLD FRONT TO PUSH ACROSS SOUTHERN MISSOURI. THIS FEATURE WILL FORCE A COLDER SHOT OF CANADIAN AIR...CAUSING TEMPERATURES TO BECOME MUCH COOLER. HIGHS TUESDAY AND WEDNESDAY OF NEXT WEEK COULD STRUGGLE TO WARM OUT OF THE UPPER 50S AND LOWER 60S. THERE ALSO COULD BE A CHANCE FOR A FEW SHOWERS AND THUNDERSTORMS WITH THIS FRONTAL PASSAGE. CRAMER && .AVIATION... FOR THE 00Z TAFS...SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP IN A NARROW CORRIDOR OF INSTABILITY AHEAD OF AN ADVANCING COLD FRONT. THIS WINDOW OF OPPORTUNITY FOR CONVECTION AT THE AVIATION SITES WILL BE FROM 00Z TO 02Z THIS EVENING WITH DRIER AND MORE STABLE AIR MOVING IN BEHIND THE FRONT. GENERALLY VFR CONDITIONS EXPECTED AFTER THE FRONTAL PASSAGE BY LATE EVENING. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Oct 12, 12:53 PM CDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED FOR SPOTTER ACTIVATION. NATIONAL WEATHER SERVICE SPRINGFIELD MO 1253 PM CDT WED OCT 12 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1253 PM CDT WED OCT 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. SIGNIFICANT LIGHTNING RISK. LIMITED LIGHTNING RISK. DISCUSSION... THUNDERSTORMS WILL LIKELY DEVELOP THIS AFTERNOON AND EVENING OVER AREAS NEAR THE KANSAS AND MISSOURI STATE LINE. A FEW OF THESE STORMS COULD BECOME STRONG TO SEVERE...WITH LARGE HAIL UP TO THE SIZE OF HALF DOLLARS...AND DAMAGING THUNDERSTORM WIND GUSTS UP TO 60 MPH. THESE STORMS WILL TRACK EASTWARD THROUGH THE REST OF THE OZARKS REGION DURING THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. GUSTY NORTHWEST WINDS AND LOW RELATIVE HUMIDITY VALUES WILL RESULT IN ELEVATED FIRE WEATHER DANGER FOR AREAS ALONG AND WEST OF THE HIGHWAY 65 CORRIDOR ON THURSDAY...AND ACROSS CENTRAL MISSOURI AND THE EASTERN OZARKS ON FRIDAY. THE NEXT CHANCE FOR THUNDERSTORMS WILL BE MONDAY AND MONDAY NIGHT AS ANOTHER COLD FRONT MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
In the hours before
Local storm report, Oct 12, 5:28 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
528 PM CDT WED OCT 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 1 E MONETT 36.92N 93.91W
10/12/2011 E0.75 INCH BARRY MO PUBLIC
PENNY SIZE HAIL COVERING THE GROUND.
&&
LINDENBERGSpecial weather statement, Oct 12, 5:33 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 533 PM CDT WED OCT 12 2011 MOZ093-101-122300- MCDONALD MO-NEWTON MO- 533 PM CDT WED OCT 12 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCDONALD AND SOUTHEASTERN NEWTON COUNTIES UNTIL 600 PM CDT... AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GOODMAN...OR 8 MILES SOUTH OF NEOSHO... MOVING EAST AT 25 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE FAIRVIEW AND GOODMAN. THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER IMMEDIATELY. LAT...LON 3684 9407 3659 9408 3669 9447 3680 9445 TIME...MOT...LOC 2234Z 276DEG 21KT 3675 9436 HATCH
Special weather statement, Oct 12, 5:55 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
555 PM CDT WED OCT 12 2011
MOZ055-056-122330-
BENTON MO-MORGAN MO-
555 PM CDT WED OCT 12 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BENTON AND NORTHWESTERN
MORGAN COUNTIES UNTIL 630 PM CDT...
AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES WEST OF
FLORENCE TO 3 MILES NORTHEAST OF LINCOLN TO 6 MILES WEST OF PALO
PINTO...MOVING EAST AT 20 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50
MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE COLE CAMP...LINCOLN AND STOVER.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE TRUMAN
LAKE.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THESE STORMS...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.
LAT...LON 3868 9283 3860 9283 3855 9278 3833 9297
3828 9339 3831 9353 3849 9352 3852 9351
3851 9330 3854 9329 3854 9308 3868 9307
3870 9305
TIME...MOT...LOC 2255Z 287DEG 17KT 3860 9303 3841 9327
3836 9356
HATCHLocal storm report, Oct 12, 6:12 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
612 PM CDT WED OCT 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM HAIL 5 W EL DORADO SPRINGS 37.88N 94.11W
10/12/2011 E1.00 INCH VERNON MO PUBLIC
HAIL COVERING THE GROUND.
&&
LINDENBERGLocal storm report, Oct 12, 6:17 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
617 PM CDT WED OCT 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM HAIL LAMPE 36.56N 93.44W
10/12/2011 E0.75 INCH STONE MO PUBLIC
DIME SIZE HAIL.
&&
LINDENBERGSpecial weather statement, Oct 12, 6:20 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 620 PM CDT WED OCT 12 2011 MOZ101-102-130000- BARRY MO-MCDONALD MO- 620 PM CDT WED OCT 12 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MCDONALD AND SOUTHWESTERN BARRY COUNTIES UNTIL 700 PM CDT... AT 617 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR POWELL...OR 9 MILES EAST OF PINEVILLE... MOVING EAST AT 20 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE EXETER...SELIGMAN AND WASHBURN. THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER IMMEDIATELY. LAT...LON 3657 9424 3667 9423 3672 9389 3649 9390 TIME...MOT...LOC 2321Z 273DEG 17KT 3663 9420 HATCH
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 7:37 PM CDT | Special Weather Statement | SGF | Stone | 23 min |
| Oct 12, 5:13 PM CDT | Special Weather Statement | SGF | Vernon | 32 min |
| Oct 12, 5:22 PM CDT | Special Weather Statement | SGF | Dade | 23 min |
| Oct 12, 5:28 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Lawrence | 47 min |
| Oct 12, 5:33 PM CDT | Special Weather Statement | SGF | McDonald | 27 min |
| Oct 12, 5:48 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair, Vernon | 42 min |
| Oct 12, 5:55 PM CDT | Special Weather Statement | SGF | Benton | 35 min |
| Oct 12, 6:20 PM CDT | Special Weather Statement | SGF | Barry | 40 min |
| Oct 12, 6:32 PM CDT | Special Weather Statement | SGF | Lawrence | 28 min |
| Oct 12, 6:47 PM CDT | Special Weather Statement | SGF | Taney | 28 min |
| Oct 12, 6:50 PM CDT | Special Weather Statement | SGF | Benton | 40 min |
| Oct 12, 6:55 PM CDT | Special Weather Statement | SGF | Polk | 35 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.